MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number CX*HC11L
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record from the reported product code/lot number combination was conducted with no findings.A search of the complaint file found no previous report of this nature with the involved product /lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported the bypass prime volume was normal, saline and suitable anticoagulant kept at hct 25%, by order ultrafiltration flow 150-200 ml/min.After 5 minutes there was hemoconcentrator failure.The actual sample was changed out to a new hemoconcentrator.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Visual inspection revealed no anomalies.Saline solution was let to flow through the actual sample by gravity.The actual sample was found to be clogged.Subsequently saline solution was let to flow through the actual sample with the use of a roller pump.A sticky lump of clots came out of the actual sample.The actual sample was rinsed.Another visual inspection focusing on the state of the fiber, did not find any anomaly, such as a broken or kinked fiber, which would have related to clogging in the fiber.The actual sample was built into a circuit with tubes and bovine blood (37 oc, hct25%) was circulated in it.It was confirmed that an adequate blood flow rate was achieved.The ultrafiltration performance was determined and confirmed to meet the specifications.After above, the pressure loss was determined while bovine blood was circulated in the circuit at the flow rate of 500ml/min.And tmp400mmhg.The obtained value was confirmed to meet the specifications.A review of the device history record of the product code/lot# combination was conducted with no findings.Ifu states: the capiox hemoconcentrator is designed to operate at flow rate within the range of 100 to 500ml/min during ultrafiltration.Do not use blood flow rates outside this range.Less than 100ml/min blood flow may cause blood coagulation in the device.Do not exceed 50% hematocrit at the blood outlet during ultrafiltration.Do not stop blood flow during extracorporeal circulation as it may cause clotting in the system.A blood flow of least 50ml/min is recommended even if ultrafiltration is stopped by clamping the filtrate line.Bubbles in the system may cause clotting and blood damage.There is no evidence that this event was related to a device defect or malfunction.The inspection results verified that the actual sample, after having been rinsed, was the normal product with normal ultrafiltration performance and the normal pressure loss.It is likely that the ultrafiltration performance may have been deteriorated due to the fiber clogged by clots.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX HEMOCONCENTRATOR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7714141
Report Number9681834-2018-00117
Device Sequence Number904412
Product Code KDI
UDI-Device Identifier04987350738417
UDI-Public04987350738417
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K973516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberCX*HC11L
Device Lot Number180206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1